Wiped out from antibiotics - any suggestions?

Discussion in 'Fibromyalgia Main Forum' started by mbofov, Aug 11, 2005.

  1. mbofov

    mbofov Active Member

    I started amoxicillin 9 days ago for strep throat. I didn’t want to take it but had been sick for 10 days and couldn’t shake the infection. So – the sore throat is basically better, but now I think my system is all screwed up from the antibiotics – diarrhea (sorry . . .) and quite weak today.

    I started taking probiotics yesterday. The health store person said to take them at least 2 hours after the antibiotic.

    Tomorrow is my last day on the amoxicillin. And now I’m pretty weak from the antibiotics. Does anyone have any suggestions other than dosing up on probiotics?

    I would have tried colloidal silver the for the infection, and I’m sure it would have worked, but it is so expensive to take as much as I needed. I’ve done it before and it works, but is expensive and right now I don’t have extra money. Any suggestions will be welcome – Thanks!

    Mary

  2. Dee50

    Dee50 New Member

    You might try eating very simple food. Fresh and whole foods. Or Yogurt w/ live cultures, fresh blueberries, black currants, honey. From The food Pharmacy by Jean Carper.
    Wish you the best.
    Dee50
  3. Dee50

    Dee50 New Member

    You might try eating very simple food. Fresh and whole foods. Or Yogurt w/ live cultures, fresh blueberries, black currants, honey. From The food Pharmacy by Jean Carper.
    Wish you the best.
    Dee50
  4. ANNXYZ

    ANNXYZ New Member

    some potassium as your electrolytes are probably low.
  5. Jen102

    Jen102 New Member

    I have heard the homeopathic Ledum may be helpful for the ill effects of taking antibiotics. Maybe you could google it and see what there is for info. Jen102
  6. mbofov

    mbofov Active Member

    Thanks to all who replied. I am eating yogurt, and basically my stomach is okay, the problem is down lower. But it is a good idea to stick with simple foods for now.

    I will definitely look into the potassium, that could be a big reason I'm so tired. And the Ledum sounds interesting. I've never heard of it but will look it up. Thank you again!

    Mary
  7. mbofov

    mbofov Active Member

    I just did some reading on it and realized that it has been very hot and humid where I live, I've been doing a lot of sweating in addition to everything else, so quite likely I am low in potassium, and am off to the store this morning for bananas and orange juice.

    Mary
  8. libra55

    libra55 New Member

    I had pneumonia in May and was given an antibiotic which gave me horrible diarrhea. I ended up dehydrated in the ER. they gave me 2 bags of fluid. they told me to eat yogurt and APPLES. The apples contain pectin, like a gel, which will form the stools.

    they did not want to put me on Lomotil or Imodium as they said my body was going thru a cleansing and they did not want to interfere.

    It took 4 or 5 days with the apples but I did get a solid stool, so give that a try.

    Good luck
    Michelle
  9. Mikie

    Mikie Moderator

    Is likely a Herxheimer Effect in which the body is purging itself of the dead pathogens before they can turn toxic. As bad as it feels, it's part of the healing. Docs never tell their patients about this.

    You should start feeling better as soon as the diarrhea stops and the dead beasties are out of your system.

    I was on Doxycycline for 2 1/2 years and Herxed many times. Hope you are feeling better.

    Love, Mikie
  10. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    I haven't had it, and didn't get it off him even though I hear it's contagious. He had thick foul smelling whitish infection coating his adenoids and tonsils at very back of his throat. Looked kind of red and inflamed, what you could see past the gunk. It was also sore, he had no tongue coating.

    Does that sound like your strep, he said it was and he'd had it before. No thrush, I've had that one (super easy to treat, plain yogurt).

    He wouldn't go to doc unless it got worse. It was bad enough, you could smell his breath across the table. So I threw every remedy I had around that was antibacterial at him. Noticable diff the next day.


    - aloe vera juice gargling and mouth retention (then spit)
    - strong ginger root tea w/ lemon and optional dab of honey (he brought thermos' of it to work too)
    - plain yogurt, swish, retention (spit) and eating a bowl
    - warm salt water gargle (also did at work)
    - made him take his multi/w/minerals
    - plus extra 50 mg zinc (infection fighter, WBC booster)

    Noticable difference by next day, cleared in 3.



    Jeanne

    *doctors and their arrogance about abx, supposedly that's the only thing that cures it*


  11. karatelady52

    karatelady52 New Member

    I am on an antibiotic for Lyme and today I have felt nauseated and very weak. Is that a herx or is it the antibiotic? I can taste it in my mouth all day - yuck.

    I'm only on day 4 and hope its not like this the whole time. I barely made it to my karate class.

    Sandy
  12. mbofov

    mbofov Active Member

    Thank you all. Actually, the diarrhea is better now, I have been taking a LOT of probiotics, and eating yogurt. I don't know if it was a herx -- I think it was because the antibiotics were killing all the good bacteria as well as the bad, so my intestinal flora got all screwed up. But it could have been a herx too -- it seems cruel that when one is sick, one has to feel even sicker to get better, but c'est la vie. I know you took doxycyline for a long time, Mikie -- I don't think I could have done that, with all the herxes.

    Anyways, am finally starting to feel better. I will remember apples, though. It would probably be good to buy some -- up to now I've just been sticking with the summer fruit I love so much, peaches, grapes, plums -- yum!

    Jeanne - I'm the one who almost begged the doctor for the antibiotics, not vice versa. I know they're not good to take, but I'd been trying everything in my aresenal of natural healing, including extra vitamin C, zinc, zinc lozenges, thymus extract, and a few other things, and I just wasn't shaking the infection, and it was making me very weak. I did have some rather severe stress lately and I think that's why I got sick. I know my throat did NOT look very bad, it never does, just mildly sore, but it makes me weak as a kitten. Luckily I don't get it much any more (unlike a few years ago when I had it most of the time).

    Anyways, thanks again --

    Mary
  13. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    while the stuff you tried would be immune boosting, nothing you took was directly antibacterial.

    I'll just add, that Ron had no herx at all to treat his badly infected throat. He just felt better (and so did I from not having to smell that grave-breath).


    Jeanne
  14. steach

    steach Member

    You could be experiencing an allergic reaction to the med in the "cillin" family. Maybe your doc could try another antibiotic.

    Steach
  15. Mikie

    Mikie Moderator

    A Herx can start with feeling lousy and nauseated. The dead pathogens come out in ones urine, stool, sweat, and saliva. That may account for the foul taste in your mouth. My first Herx on the Doxy was on day 3 or 4.

    Most of the time, when people think they are having a reaction to the ABX, it Herxing activity. Allergies to ABX usually produce a rash, fluid buildup or labored breathing. If you think you are having an allergic reaction, call the doc or if it's really bad, go to the ER.

    I notice when a Herx is coming on, I have a headache, body aches, a feeling like I'm coming down with a virus, and then finally, the diarrhea and foul smelling sweat.

    How strong a Herx one has can depend on the dose of the ABX and how many pathogens are killed off. As always, probiotics are a necessity.

    Love, Mikie
  16. mbofov

    mbofov Active Member

    Stacy - I don't think it was an allergic reaction-- see Mikie's post and she describes what that would be like, but thanks for the suggestion.

    Jeanne -- you could be right. I'm going to make a note of what you used with Ron and try it next time. I definitely prefer going the natural route, it's so much easier on the body and better for it too. Thanks!

    Mary